Reyataz

USER REVIEWS

Comment from: Sam 45-54 Male 1 to 6 months Patient Published: October 12

I was on 300mg Atazanavir with Ritonavir and Truvada for 2.5 months. It kept me undetectable but Atazanavir turned out to be the most inflammatory HIV drug that I have taken and I've tried quite a few. On day 2 severe itchiness in arms, legs, and knees appeared, which I suppressed with 10mg loratadine. The following days I had repeating symptoms: I got stuffy nose 2 hours after I took Atazanavir/R/T in the evening, I woke up every morning with a slight headache, my knees and ankles often got swollen, my calve muscles ached without exerting them, my leg joints hurt after only 10 000 steps/day as if I was an 80 years old with arthritis, some days I didn't even have the energy to walk 10 000 steps. I could partially suppress all these symptoms with anti-inflammatory ibuprofen OR Milk Thistle Extract OR 10g/day L-Glutamine (the best of all). Lab values were normal: LDL was not elevated at all, only the fasting glucose was slightly outside normal range 100 mg/dL. Bilirubin was increased way outside the normal range but that was expected - it didn't make my skin or the white of my eyes too yellow so that concern did not realize. The only positive thing is that I slept better, with actual dreams, than on most other HIV drugs. At the end I switched to Tivicay and Truvada. No more weird inflammatory leg symptoms. If you must be on a Protease Inhibitor, Darunavir (Prezista) is way more tolerable than Atazanavir, at least for me.

Related Reading: truvada | headache | arthritis

Comment from: bscottmatt 35-44 Male 5 to less than 10 years Patient Published: July 09

Other than some mild diarrhea (which is no longer an issue) I never noticed any ill effects from this combo. However over the last year and a half to two years I've been battling bad moods and severe depression and insomnia. Not sure if it's the medicine or the HIV itself or a combination of the two, as well as situational factors, i.e. finances, etc. Decided to stick with the combo though and try adding Remeron. I feel much better. After a stint in the psych ward I was prescribed Seroquel (HORRIBLE!) and Wellbutrin (HORRIBLE!) but am now off both of these medicines. The Remeron helps me sleep and is an atypical anti-depressant. I also take Neurontin and 5HTP for sleep.

Related Reading: diarrhea | depression | insomnia

Comment from: rigo 55-64 Male less than 1 month Patient Published: May 30

I took Truvada+Reyataz+Norvir and had terrible awful depressive moods, suicidal thoughts and had to stop this treatment. My doctor was aghast for there are no records of such deep depressions as far as Reyataz is concerned. I cant go near to it. Its really crazy to find out some people do great on it, and I am one in a million to experience such negative results. Reyataz gave me the sensation of total hopelessness as if being traped in an airless cement cage! Norvir was terrible too. Now i will be put into another combo to see how I do.

Related Reading: truvada | reyataz | norvir

Comment from: ratluvr 45-54 Male 2 to less than 5 years Patient Published: April 02

Have taken just Reyataz with Epzicom for four years (no Norvir boost). I take nightly with dinner. Excellent results and no noticeable side effects. Have remained undetectable, and my T's have steadily increased...about 480 when I started, last counts have been around 1000. Other measures (lipids, etc) have also remained good.

Related Reading: reyataz | epzicom | norvir

Comment from: Charlie 55-64 Male 2 to less than 5 years Patient Published: December 29

Started my first HART therapy with reyataz, truvada and norvir 2 yrs ago. 1st diagnosed HIV+ in 1988. This is 1st go at treating the HIV. CD4, <100 before and now is >200. Viral load vanished to undetectable. Happy with the results, however have had some minor overall health changes, i.e., mood changes, muscle weakness, trouble sleeping, frequent thirst/urination and more tired than before therapy started. Overall though I am able to live with these minor changes. As stated in previous reviews..YOU MUST be proactive with this disease and your HIV Doc. Best to all of you with HIV.

Related Reading: reyataz | truvada | norvir

Comment from: 2elhha 55-64 Female 1 to less than 2 years Patient Published: September 21

this medication has been most effective in my reatment program

Comment from: 35-44 Female 6 months to less than 1 year Caregiver Published: July 12

i find myself tired all the time.

Comment from: [email protected] 45-54 Male 5 to less than 10 years Patient Published: February 17

After 4 1/2 years on Reyataz in combination with Truvada I have to report that I am changing regiment. Reyataz has served me very very well and I am very very happy. However these last six months my bilirubin levels continue to be very, very high although my other liver functions continue to be normal. I don't know what it all means, but I stronly recommend Reyataz and continue to recommend that you be proactive in your treatment and learn as much as you can about your medications and the effect they have on your wellness.

Related Reading: reyataz | truvada | liver

Comment from: 25-34 Female 5 to less than 10 years Patient Published: September 19

I have been taking this medication for 5 years. At first had a lot of vomitting and diarhea (about 3 weeks). No complaints now. Viral load undetectable and CD4 count 1500.

Comment from: tommy 45-54 Male 1 to 6 months Patient Published: September 18

Switched from Trizivir/Kaletra to Reyataz/Epzicom. Liver enzymes quadrupled (negative for Hep A,B,C, no alcohol) in first month and a different type of fatigue set in. Two months into into new regimen and it seems to be only a nominal improvement over old. Regimen choices seem to be either high cholesterol or liver damage.

Related Reading: trizivir | reyataz | epzicom

Comment from: 35-44 Male 1 to 6 months Patient Published: June 11

side effects are worst than they explian

Comment from: Glory 35-44 Female 2 to less than 5 years Patient Published: May 15

No side effects, all is well and very happy with this medication.

Comment from: elaine461985 45-54 Female 10 years or more Patient Published: March 24

It's good for u to take your HIV med's so u can stay healthy

Comment from: Rino 45-54 Male 2 to less than 5 years Patient Published: July 30

Have been on Reyataz in combination with Truvada for the almost three years now. This is my first protease inhibitor and have to say that it has agreed extremely well with me. No problems whatsoever! After 6 1/2 years on my previous combination therapy, Reyataz in combination with Truvada feels like I have gained a new lease on life! I have my blood counts done every quarter, and there have been no liver abnormalities since I began taking this medication. Be proactive in your health care!

Related Reading: reyataz | truvada | liver

Comment from: manuel 75 or over Male 5 to less than 10 years Patient Published: March 02

easy to take .no side effects except for fat deposits in the neck and abdominal areas.

Comment from: [email protected] 65-74 Male 6 months to less than 1 year Patient Published: December 26

I switched from Viracept in an attempt to stop the eternal diahrrea. I was not warned by my hiv doc and when I was tested several months later my liver enzymes were all elevated over 300. I am now treating my liver with diet, obviously a change to another drug and my enzymes are dropping rapidly. However, thje jury is still out on my chances. We as yet, have not done a biopsy and I am feeling better. Please keep your fingers crossedd for me. I am a68 year old man hiv+ over 113 years with excellent CD 4's and undetectable viral load. BEWARE OF THIS DRUG. TELL YOUR PROVIDER YOU WANT A COMPREHENSIVE LIVER PANEL WITHIN 10 DAYS OF STARTING IT PLEASE. As you can see I am not a happy camper with this drug or with my doc.

Related Reading: viracept | liver

QUESTION

What is HIV? See Answer
Comment from: 45-54 Male 1 to less than 2 years Patient Published: November 25

nothing that troubled me . My tolerance rate was extremely high

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors